Funnel Cloud, Duval
- When
- August 13, 9:30 AM EST
- Where
- Duval County, 1 mi W of San Jose
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 13, 3:15 AM EST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 AM EDT FRI AUG 13 2004
...ALL EYES ARE ON CHARLEY...
.UPDATE...GIVEN SLOWER FORECAST TRACK OF CHARLEY...WILL EXTEND FLOOD
WATCH THROUGH 6 PM SATURDAY.
&&
CURRENTLY...TROPICAL DEPRESSION BONNIE WAS APPROACHING NORTH CAROLINA
WITH EYE OF HURRICANE CHARLEY RETURNING TO THE OPEN WATERS. A QUASI-
STATIONARY FRONTAL BOUNDARY STRETCHED ALONG THE MIDDLE ATLANTIC
STATES TO A SURFACE LOW OVER NORTH GEORGIA...WITH A COLD FRONT
TAILING SOUTH ACROSS THE FLORIDA PANHANDLE AND INTO THE GULF OF
MEXICO. A DEEP COLUMN SHEAR AXIS EXISTS FROM THE GEORGIA COASTAL
WATERS TOWARDS APALACHEE BAY. A LARGE CLUSTER OF SHOWERS AND EMBEDDED
THUNDERSTORMS WERE NOTED IN THE APALACHEE BAY EXTENDING NORTHEAST
INTO GILCHRIST AND SUWANNEE COUNTIES.
.SHORT TERM...SHOWERS AND STORMS TO INCREASE IN COVERAGE TODAY...
EVEN BEFORE NORTHERN FRINGES OF CHARLEY APPROACHES THE AREA DUE TO
INTERACTION OF SHEAR AXIS...STALLING FRONTAL BOUNDARY AND DAYTIME
HEATING. CHARLEY IS FORECAST TO MAKE LANDFALL IN THE TAMPA BAY AREA
AS A MAJOR HURRICANE THIS EVENING...THEN TRACK NORTH-NORTHEAST OVER
THE FLORIDA PANHANDLE...WITH TROPICAL STORM TO POSSIBLY HURRICANE
FORCE WINDS AFFECTING MUCH OF JAX CWA DURING THE OVERNIGHT HOURS.
CHARLEY IS THEN FORECAST TO MOVE NORTH OF LOCAL CWA SATURDAY MORNING
WITH CONDITIONS QUICKLY IMPROVING FROM THE SOUTH...ALTHOUGH A QUASI-
STATIONARY FRONTAL BOUNDARY ACROSS THE CWA THROUGH SUNDAY WILL BRING
A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS.
WILL UPGRADE TROPICAL STORM WATCH TO TROPICAL STORM WARNING FOR ALL
COASTAL COUNTIES. A HURRICANE WIND WATCH EXISTS FOR FOLLOWING
COUNTIES OF NORTHEAST FLORIDA...GILCHRIST...ALACHUA...MARION...
PUTNAM...CLAY...BRADFORD...UNION...BAKER. TROPICAL STORM WIND WATCH
FOR INTERIOR SOUTHEAST GEORGIA COUNTIES AND FOR COLUMBIA...
HAMILTON AND SUWANNEE COUNTIES OF NORTHEAST FLORIDA.
&&
.LONG TERM (MON THRU THU)...OLD FRONTAL BOUNDARY WILL HOLD OVER THE
AREA...BECOMING DIFFUSE ON TUESDAY AS SUBTROPICAL BELT ESTABLISHES
OVER THE AREA. AS ADVERTISED...AFTN/EVNG CONVECTION WILL REIGN.
&&
.MARINE...REGIONAL OBS SHOW SOUTHERLY WINDS WITH SPEEDS OF 15 TO 20
KNOTS. SEAS WERE MAINLY 3 TO 5 FEET. TROPICAL DEPRESSION BONNIE
LOCATED OVER THE CAROLINA COAST CONTINUES TO MOVE NORTHEAST WITH EYE
OF HURRICANE CHARLEY BEGINNING TO MOVE BACK OVER THE OPEN WATERS.
TROPICAL STORM WARNING WILL BE ISSUED EARLY THIS MORNING FOR
THE LOCAL WATERS. CONDITIONS TO RAPIDLY DETERIORATE LATER THIS
AFTERNOON AS CHARLEY APPROACHES TAMPA BAY AREA...MAKING LANDFALL THIS
EVENING...WITH EASTERLY WINDS RAPIDLY INCREASING OVER THE LOCAL
WATERS. CHARLEY IS THEN FORECAST TO RAPIDLY TRACK NORTH-NORTHEAST
OVER THE FLORIDA PENINSULA...REACHING SOUTHEAST GEORGIA EARLY
SATURDAY MORNING. CONDITIONS WILL GRADUALLY SETTLE DOWN SATURDAY WITH
SCA CONDITIONS ENDING LATE SATURDAY NIGHT/SUNDAY. WILL INCLUDE HIGH
RISK OF RIP CURRENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 69 86 68 / 70 70 60 20
SSI 84 75 85 74 / 80 90 70 30
JAX 85 73 87 71 / 80 90 60 30
SGJ 85 75 86 73 / 80 90 60 40
GNV 86 71 86 69 / 80 90 50 30
OCF 86 72 86 70 / 80 90 50 30
&&
FL...TROPICAL STORM WARNING FERNANDINA BCH TO FLAGLER BCH OUT
60NM INCLUDING NASSAU...DUVAL...ST JOHNS...FLAGLER COUNTIES.
INLAND HURRICANE WIND WATCH ALACHUA...MARION...GILCHRIST...
PUTNAM...CLAY...BAKER...BRADFORD AND UNION COUNTIES.
INLAND TROPICAL STORM WIND WATCH HAMILTON...SUWANNEE AND
COLUMBIA COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6PM SATURDAY.
GA...TROPICAL STORM WARNING ALTAMAHA SOUND TO FERNANDINA BCH OUT 60NM
INCLUDING CAMDEN AND GLYNN COUNTIES.
INLAND TROPICAL STORM WIND WATCH FOR ALL OF THE INLAND AREAS.
FLOOD WATCH ENTIRE AREA THROUGH 6PM SATURDAY.
&&
ECZ/MZ/PWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 614 AM EDT FRI AUG 13 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131700- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 616 AM EDT FRI AUG 13 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TROPICAL STORM WARNING ALTAMAHA SOUND TO FLAGLER BEACH OUT 60NM AS WELL AS GLYNN...CAMDEN...NASSAU...DUVAL...ST JOHNS AND FLAGLER COUNTIES... ...INLAND HURRICANE WIND WATCH ALACHUA...MARION...GILCHRIST... PUTNAM...CLAY...BAKER...BRADFORD AND UNION COUNTIES OF NORTHEAST FLORIDA... ...INLAND TROPICAL STORM WIND WATCH HAMILTON...SUWANNEE AND COLUMBIA COUNTIES OF NORTHEAST FLORIDA AND ALL INLAND COUNTIES OF SOUTHEAST GEORGIA.... ....FLOOD WATCH ENTIRE AREA... ...HIGH RISK OF RIP CURRENTS... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...TROPICAL STORM WARNING EARLY SATURDAY ALTAMAHA SOUND TO FLAGLER BEACH OUT 60NM AS WELL AS GLYNN...CAMDEN...NASSAU...DUVAL...ST JOHNS AND FLAGLER COUNTIES... ...INLAND HURRICANE WIND WATCH EARLY SATURDAY ALACHUA...MARION... GILCHRIST...PUTNAM...CLAY...BAKER...BRADFORD AND UNION COUNTIES OF NORTHEAST FLORIDA... ...INLAND TROPICAL STORM WIND WATCH EARLY SATURDAY HAMILTON... SUWANNEE AND COLUMBIA COUNTIES OF NORTHEAST FLORIDA AND ALL INLAND COUNTIES OF SOUTHEAST GEORGIA.... ...FLOOD WATCH ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THROUGH 6 PM SATURDAY... ...HIGH RISK OF RIP CURRENTS SATURDAY... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. CONDITIONS ARE EXPECTED TO IMPROVE FROM THE SOUTH BEGINNING SATURDAY MORNING AS HURRICANE CHARLEY MOVES NORTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 819 AM EDT FRI AUG 13 2004 FLZ023-030-131300- BAKER FL-UNION FL- 819 AM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 900 AM EDT... AT 819 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SANDERSON TO 8 MILES WEST OF LAKE BUTLER...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF RAIFORD TO 6 MILES NORTHWEST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...JOHNSTOWN...SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 900 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 AM EDT FRI AUG 13 2004 GAZ133-131315- JEFF DAVIS GA- 830 AM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 AM EDT... AT 830 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF HAZLEHURST... MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAZLEHURST THROUGH 915 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD TAYLOR 30.44N 82.29W
08/13/2004 BAKER FL EMERGENCY MNGR
COUNTY ROAD 125 STANDING WATER ON ROADWAY - TEMPORARILY
CLOSED
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 AM EDT FRI AUG 13 2004 FLZ032-131415- CLAY FL- 935 AM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 AM EDT... AT 935 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF KINGSLEY...OR ABOUT 12 MILES NORTH OF MELROSE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLEY...PENNEY FARMS... MIDDLEBURG AND ASBURY LAKE THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 956 AM EDT FRI AUG 13 2004 GAZ165-166-131445- COASTAL CAMDEN GA-INLAND CAMDEN GA- 956 AM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1045 AM EDT... AT 956 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF KINGSLAND...OR ABOUT 8 MILES NORTHEAST OF HILLIARD...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLAND... COLESBURG...WOODBINE...HARRIETTS BLUFF AND DOVER BLUFF THROUGH 1045 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1026 AM EDT FRI AUG 13 2004 FLZ024-025-GAZ165-166-131530- COASTAL CAMDEN GA-DUVAL FL-INLAND CAMDEN GA-NASSAU FL- 1026 AM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 1130 AM EDT... AT 1026 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCEANWAY... NASSAU VILLAGE-RATLIFF...JACKSONVILLE INTERNATIONAL...CALLAHAN... YULEE...ST. MARYS...KINGSLAND AND KINGS BAY BASE THROUGH 1130 AM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 14:32 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413178.